Tornado, Cheyenne
- When
- July 29, 10:58 AM MST to 11:05 AM MST
- Where
- Cheyenne County, 5 mi N of Brownson
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -103.117
Weak tornado reported over open country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 2:30 AM MST, 8 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT TUE JUL 29 2003 SHORT TERM...FEW SHOWERS LINGERING IN NORTH AND WEST PORTIONS OF THE CWA ATTM AS UPPER FEATURE DRIFTS THRU THE AREA THIS MORNING. AREAS OF LOW CLOUDS AND FOG SHOULD ALSO DEVELOP WITH DEWPOINT TEMPS IN THE MID 50S TO LOWER 60S. COLD FRONT SHOULD MOVE THRU THE CWA BY THIS AFTERNOON WITH MODELS SHOWING ONLY WEAK UPPER FEATURE MOVING ACROSS THE AREA. STATIONARY SURFACE BOUNDARY AND UPSLOPE MOISTURE SHOULD INITIATE CONVECTION EARLY TODAY HOWEVER. WENT FAIRLY CLOSE TO GUIDANCE HIGHS TODAY. TONIGHT...THE CONVECTION SHOULD DIMINISH EARLY THIS EVENING WITH PARTLY CLOUDY SKIES LINGERING OVERNIGHT. LOWS WILL BE MAINLY IN THE 50S. LONG TERM...UPPER LEVEL HIGH PRESSURE CONTINUES TO CONTROL THE WEATHER OVER THE AREA. THIS UPPER HIGH REMAINS OVER THE GREAT BASIN THROUGH THURSDAY. IN THIS LOCATION MOST PRECIPITATION WILL REMAIN SOUTH OF WYOMING AND THE NEBRASKA PANHANDLE. HIGH TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE GUIDANCE VALUES. LOW TEMPERATURES WILL CONTINUE TO RANGE NEAR NORMAL. ISOLATED AFTERNOON CONVECTION IS POSSIBLE NEAR THE COLORADO STATE LINE. THE REST OF THE AREA SHOULD REMAIN DRY. FRIDAY THROUGH MONDAY WILL SEE THE UPPER HIGH SLOWLY SHIFT FROM THE GREAT BASIN TO THE VICINITY OF LUBBOCK TEXAS BY MONDAY. THIS SHIFT TO THE EAST AND SOUTH WILL ALLOW MID AND LOW LEVEL MOISTURE TO PUSH INTO SOUTHERN WYOMING ON SOUTHWESTERLY FLOW. A SERIES OF DISTURBANCES IN THE FLOW WILL TRIGGER PRECIPITATION OVER MUCH OF THE REGION THIS WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. OROGRAPHIC ENHANCEMENT IS LIKELY ON WESTERN SLOPES. .CYS... WY...NONE. NE...NONE. STARK/COPLEY
NEZ001>003-019>021-054-055-WYZ059>070-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT PUSHES THROUGH SOUTHERN WYOMING AND WESTERN NEBRASKA THROUGH EARLY THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL END BY MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY CONDITIONS WILL PREVAIL WEDNESDAY AND THURSDAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE FRIDAY THROUGH MONDAY. ABUNDANT PACIFIC MOISTURE WILL BE AVAILABLE AND OROGRAPHIC ENHANCEMENT OF THE PRECIPITATION IS LIKELY ESPECIALLY ON WESTERN SLOPES. LOCALLY HEAVY OR PERSISTENT RAINFALL MAY GENERATE LOCALIZED FLOODING OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DCC/KMD
The Cheyenne radar (KCYS), 142 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 tornado. Local standard time, as filed.
Weak tornado reported over open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368848.